Alert archive / Iowa / Red Flag Warnings in 2015

Red Flag Warning 1, NWS La Crosse, WI

April 1, 20158 counties in Iowa; 7 counties in Minnesota

NWS La Crosse, WI issued this red flag warning at Apr 1, 2015, 4:26 AM CDT for 8 counties in Iowa; 7 counties in Minnesota. It took effect at Apr 1, 2015, 1:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 1, 2015, 4:26 AM CDT (09:26 UTC)
In effect from
Apr 1, 2015, 1:00 PM CDT
Expired
Apr 1, 2015, 7:00 PM CDT
In force
6 hr
Issued by
NWS La Crosse, WI

Counties Allamakee County, IA, Chickasaw County, IA, Clayton County, IA, Fayette County, IA, Floyd County, IA, Howard County, IA, Mitchell County, IA, Winneshiek County, IA, Dodge County, MN, Fillmore County, MN, Houston County, MN, Mower County, MN, Olmsted County, MN, Wabasha County, MN, Winona County, MN

The radar

The La Crosse radar (KARX), 85 km from the middle of the area, began a volume at 09:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 9.4 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2015-04-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2015-04-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2453 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
142 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

127 
WWUS83 KARX 010926
RFWARX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
426 AM CDT WED APR 1 2015

...CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON...

.STRONG SOUTH WINDS OF 20 TO 30 MPH WITH GUST OF 40 TO 50 MPH...
COMBINED WITH AFTERNOON RELATIVE HUMIDITY VALUES BETWEEN 25 AND 30
PERCENT...WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. FIRES
WILL START EASILY AND SPREAD QUICKLY TODAY. AVOID OUTDOOR BURNING.

IAZ008>010-018-019-029-MNZ079-086-087-094-095-011730-
/O.UPG.KARX.FW.A.0001.150401T1500Z-150402T0000Z/
/O.NEW.KARX.FW.W.0001.150401T1800Z-150402T0000Z/
MITCHELL-HOWARD-WINNESHIEK-FLOYD-CHICKASAW-FAYETTE-WABASHA-DODGE-
OLMSTED-MOWER-FILLMORE-
426 AM CDT WED APR 1 2015

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM
CDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR PORTIONS
OF SOUTHEAST MINNESOTA AND NORTHEAST IOWA...

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT
THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 


* FROM 1 PM UNTIL 7 PM TODAY.

* SOUTH WINDS OF 20 TO 30 MPH WITH GUSTS OF 40 TO 50 MPH.

* MINIMUM RELATIVE HUMIDITIES NEAR 26 PERCENT.

* TEMPERATURES IN THE 70S.

* FIRES WILL START EASILY AND SPREAD QUICKLY TODAY. OUTDOOR
  BURNING SHOULD BE AVOIDED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. 

&&

$$

WETENKAMP/04
3 follow-up statements
036 
WWUS83 KARX 011433
RFWARX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
933 AM CDT WED APR 1 2015

...CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON...

.STRONG SOUTH WINDS OF 20 TO 30 MPH WITH GUST OF 40 TO 50 MPH...
COMBINED WITH AFTERNOON RELATIVE HUMIDITY VALUES BETWEEN 25 AND 30
PERCENT...WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. FIRES WILL
START EASILY AND SPREAD QUICKLY TODAY. AVOID OUTDOOR BURNING.

IAZ011-030-MNZ088-096-012245-
/O.EXA.KARX.FW.W.0001.150401T1800Z-150402T0000Z/
ALLAMAKEE-CLAYTON-WINONA-HOUSTON-
933 AM CDT WED APR 1 2015

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM
CDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR PORTIONS
OF SOUTHEAST MINNESOTA AND NORTHEAST IOWA...

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT
THIS EVENING. 

* FROM 1 PM UNTIL 7 PM TODAY.

* PLAN ON SOUTH WINDS OF 20 TO 30 MPH WITH GUSTS AROUND 40 MPH.

* MINIMUM RELATIVE HUMIDITIES WILL DIP TO NEAR 25 PERCENT.

* HIGH TEMPERATURES WILL BE IN THE 70S.

* UNDER THESE CONDITIONS...FIRES WILL START EASILY AND SPREAD
  QUICKLY TODAY. OUTDOOR BURNING SHOULD BE AVOIDED.


$$

IAZ008>010-018-019-029-MNZ079-086-087-094-095-012245-
/O.CON.KARX.FW.W.0001.150401T1800Z-150402T0000Z/
MITCHELL-HOWARD-WINNESHIEK-FLOYD-CHICKASAW-FAYETTE-WABASHA-DODGE-
OLMSTED-MOWER-FILLMORE-
933 AM CDT WED APR 1 2015

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
7 PM CDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR
PORTIONS OF SOUTHEAST MINNESOTA AND NORTHEAST IOWA...

*  FROM 1 PM UNTIL 7 PM TODAY.

* PLAN ON SOUTH WINDS OF 20 TO 30 MPH WITH GUSTS OF 40 TO 50 MPH.

* MINIMUM RELATIVE HUMIDITIES WILL DIP TO NEAR 25 PERCENT.

* HIGH TEMPERATURES WILL BE IN THE 70S.

* UNDER THESE CONDITIONS...FIRES WILL START EASILY AND SPREAD
  QUICKLY TODAY. OUTDOOR BURNING SHOULD BE AVOIDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

DAS
049 
WWUS83 KARX 012000
RFWARX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
300 PM CDT WED APR 1 2015

...CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON...

.STRONG SOUTH WINDS OF 20 TO 30 MPH WITH GUST OF 40 TO 50 MPH...
COMBINED WITH AFTERNOON RELATIVE HUMIDITY VALUES BETWEEN 25 AND
30 PERCENT...WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. FIRES
WILL START EASILY AND SPREAD QUICKLY THIS AFTERNOON. AVOID ALL
OUTDOOR BURNING THE REST OF THE AFTERNOON.

A COLD FRONT MOVING THROUGH TONIGHT WILL USHER ANOTHER VERY DRY
AIRMASS INTO THE AREA FOR THURSDAY. WINDS THURSDAY AFTERNOON ARE
EXPECTED TO BE 15 TO 25 MPH...WITH HUMIDITIES AGAIN IN THE 20 TO
25 PERCENT RANGE. A FIRE WEATHER WATCH HAS BEEN ISSUED FOR
SOUTHEAST MINNESOTA FOR LATE THURSDAY MORNING AND THURSDAY
AFTERNOON.

MNZ079-086>088-094>096-020400-
/O.NEW.KARX.FW.A.0002.150402T1500Z-150403T0000Z/
/O.CON.KARX.FW.W.0001.000000T0000Z-150402T0000Z/
WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
300 PM CDT WED APR 1 2015

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING
FOR STRONG WINDS AND LOW HUMIDITY FOR PORTIONS OF SOUTHEAST
MINNESOTA AND NORTHEAST IOWA...
...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY EVENING FOR BRISK WINDS AND LOW HUMIDITIES...

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY EVENING. 

* RED FLAG WARNING UNTIL 7 PM THIS EVENING...FIRE WEATHER WATCH
  FROM 10 AM TO 7 PM THURSDAY.

* PLAN ON SOUTH WINDS OF 20 TO 30 MPH WITH GUSTS OF 40 TO 50 MPH
  THE REST OF THIS AFTERNOON. WEST WINDS OF 15 TO 25 MPH AND GUSTY
  ARE EXPECTED LATE THURSDAY MORNING AND AFTERNOON.

* MINIMUM RELATIVE HUMIDITIES WILL DIP TO NEAR 25 PERCENT THIS
  AFTERNOON AND 20 TO 25 PERCENT THURSDAY AFTERNOON.

* HIGH TEMPERATURES WILL BE IN THE 70S THIS AFTERNOON AND 60 TO 65
  THURSDAY.

* UNDER THESE CONDITIONS...FIRES WILL START EASILY AND SPREAD
  QUICKLY THIS AFTERNOON AND ON THURSDAY. AVOID ALL OUTDOOR
  BURNING THROUGH 7 PM AND AGAIN ON THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

IAZ008>011-018-019-029-030-020000-
/O.CON.KARX.FW.W.0001.000000T0000Z-150402T0000Z/
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-
300 PM CDT WED APR 1 2015

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING
FOR STRONG WINDS AND LOW HUMIDITY FOR PORTIONS OF SOUTHEAST
MINNESOTA AND NORTHEAST IOWA...

* UNTIL 7 PM THIS EVENING.

* PLAN ON SOUTH WINDS OF 20 TO 30 MPH WITH GUSTS OF 40 TO 50
  MPH...DIMINISHING SOME AFTER 530 PM.

* MINIMUM RELATIVE HUMIDITIES WILL DIP TO NEAR 25 PERCENT.

* HIGH TEMPERATURES WILL BE IN THE 70S.

* UNDER THESE CONDITIONS...FIRES WILL START EASILY AND SPREAD
  QUICKLY TODAY. AVOID ALL OUTDOOR BURNING THROUGH 7 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
RRS
897 
WWUS83 KARX 020009
RFWARX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
709 PM CDT WED APR 1 2015

...ELEVATED FIRE WEATHER CONDITIONS CONTINUE THURSDAY
AFTERNOON...

.WEST TO NORTHWEST WINDS FROM 15 TO 25 MPH...WITH GUSTS UP TO
35...AND MINIMUM AFTERNOON RELATIVE HUMIDITIES IN THE MID 20
PERCENTS WILL CONTINUE THE ELEVATED TO CRITICAL FIRE WEATHER
CONDITIONS ON THURSDAY.

FIRES COULD START EASILY AND SPREAD QUICKLY THURSDAY AFTERNOON.
AVOID OUTDOOR BURNING.

MNZ079-086>088-094>096-020815-
/O.EXP.KARX.FW.W.0001.000000T0000Z-150402T0000Z/
/O.CON.KARX.FW.A.0002.150402T1500Z-150403T0000Z/
WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
709 PM CDT WED APR 1 2015

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR
PORTIONS OF SOUTHEAST MINNESOTA...

* FIRE WEATHER WATCH FROM 10 AM TO 7 PM THURSDAY.

* GUSTY WEST WINDS OF 15 TO 25 MPH THURSDAY.

* MINIMUM RELATIVE HUMIDITIES IN THE MID 20 PERCENTS.

* HIGH TEMPERATURES 60 TO 65.

* UNDER THESE CONDITIONS...FIRES COULD START EASILY AND SPREAD
  QUICKLY. AVOID OUTDOOR BURNING.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

IAZ008>011-018-019-029-030-020115-
/O.EXP.KARX.FW.W.0001.000000T0000Z-150402T0000Z/
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-
709 PM CDT WED APR 1 2015

...RED FLAG WARNING HAS EXPIRED FOR STRONG WINDS AND LOW HUMIDITY
FOR PORTIONS OF SOUTHEAST MINNESOTA AND NORTHEAST IOWA...

WINDS WILL GRADUALLY DIMINISH TONIGHT...WITH AN INCREASE IN
RELATIVE HUMIDITIES. IN ADDITION...SCATTERED SHOWERS AND STORMS
WILL PROVIDE SOME WETTING RAINS. THEREFORE...THE RED FLAG WARNING
HAS BEEN ALLOWED TO EXPIRE.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this red flag warning went out at Mar 31, 11:00 PM CDT, 5 hours 26 minutes earlier.

Area forecast discussion, Mar 31, 11:00 PM CDT, 5 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
1100 PM CDT TUE MAR 31 2015

.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY)
ISSUED AT 350 PM CDT TUE MAR 31 2015

MAIN CONCERNS DURING THE PERIOD ARE WARMING CONDITIONS WITH DEEPER
MIXING AND WINDY CONDITIONS. THUS...MAINLY AN ELEVATED GRASS FIRE
DANGER DAY WITH THOSE WEATHER CONDITIONS. SEE FIRE WEATHER
SECTION FOR MORE DETAILS. HAVE ISSUED A FIRE WEATHER WATCH FOR
PARTS OF NORTHEAST IOWA WHERE GRASSLAND FIRE DANGER IS IN THE
EXTREME CATEGORY.

GOOD HEIGHT FALLS SEEN ALONG THE WEST COAST OF NORTH AMERICA WHERE
STRONG SHORTWAVE TROUGH IS MOVING IN /150M 12HR FALLS AT 500MB PER
RAOBS/. SHORTWAVE RIDGING AT MID-LEVELS IS NOW SHIFTING INTO THE
HIGH PLAINS AND CLEAR CONDITIONS IN PLACE PER GOES VISIBLE IMAGERY.
PRESSURE FALLS IN THE DAKOTAS AND WEST ARE IN THE 2-3MB/3 HR AHEAD
OF THE WEST COAST TROUGH...THE RAIN MAKER FOR WEDNESDAY NIGHT.

WEDNESDAY WILL BRING STRONG SOUTHERLY WINDS AHEAD OF A FRONT OVER
THE DAKOTAS BY MORNING. LOW-LEVEL PRESSURE GRADIENT WILL RAMP UP
IN THE LATER MORNING PER CONSENSUS GUIDANCE. MIXING DEPTH WILL
INCREASE TO 3-4KFT /900 MB/ BY MID-AFTERNOON WITH 35-40 KTS AT THE
TOP OF THE MIXED LAYER...PUSHING WIND/GUST SPEEDS IN THE NEAR-
ADVISORY CATEGORY...25 TO 40 MPH. HAVE DECIDED TO HOLD ON THE WIND
ADVISORY FOR NOW...BUT ANY UPTICK IN THE WINDS IN THE FORECAST AND
AN ADVISORY WILL BE NEEDED FOR SERN MN...WE WILL ASSESS THIS
OVERNIGHT.

BELIEVE SKIES WILL BE SUNNY AHEAD OF THE FRONT WITH SOME CIRRUS
SHIELD I-90 AND NORTH...WHICH COULD MEAN DEEPER MIXING ACROSS NERN
IA AND SWRN WI. WILL ALSO HAVE SOME WARM ADVECTION IN THE NORTH
THROUGH THE MORNING...BUT NOT EXPECTED PRECIPITATION. HAVE RAISED
WED HIGHS ACROSS THE SOUTH 3-4F...AND 2-3F ELSEWHERE BASED ON
EXPECTED SUN...925 MB TEMPERATURES WARMING 6-7C FROM TODAY TO
WEDNESDAY...AND GRADIENT/WINDS FOR GOOD MIXING.

.LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY)
ISSUED AT 350 PM CDT TUE MAR 31 2015

PRECIPITATION CONSENSUS FROM THE DETERMINISTIC MODELS IS QUITE
HIGH FOR THE COLD FRONT AS IT PASSES ON WEDNESDAY NIGHT.
THUNDERSTORMS SHOULD FORM ACROSS IOWA AND SRN MN LATER IN THE
AFTERNOON AND PROPAGATE EASTWARD ON A NARROW MOIST PLUME NEAR
FRONT. COLD FRONT WILL NOT ENTER THE FORECAST AREA UNTIL ABOUT
MIDNIGHT...WHICH MEANS WAINING INSTABILITY. THERE IS STILL SOME
QUESTION TOO HOW THE MOIST POOL NOW IN OK/AR WILL ADVECT
NORTH...AND WHAT MOISTURE WILL BE AVAILABLE FOR STORMS. CURRENT
LOW-LEVEL AIR MASS IS QUITE DRY...SO HAVE FAVORED A TEMPERED
DEWPOINT RETURN AS PREVIOUS FORECASTS. FOR SEVERE WEATHER...
INSTABILITY WOULD BE THE LIMITING FACTOR PER TIMING AND MOISTURE
RETURN. HAVE CONCENTRATED RAINFALL AMOUNTS I-90 AND SOUTH AS THE
CONVECTIVE SYSTEM WILL BE MOST VIVACIOUS AND DESIRE A PROPAGATION
VECTOR TOWARD THE MOIST SOURCE /IOWA/. CONVECTIVE ALLOWING MODELS
/CAMS/ GENERALLY MIGRATE TO A SHOWERY COVERAGE AS THE SYSTEM MOVES
EAST ACROSS THE FORECAST AREA OVERNIGHT.

POST-FRONTAL CONDITIONS ARE EXPECTED THURSDAY...HOWEVER THE FRONT
IS ONLY A MILD POLAR FRONT WITH ABOVE NORMAL HIGHS EXPECTED AND A
DRIER AIR MASS TO RETURN. MIXING WILL AGAIN BE DEEP ON THURSDAY
AND BREEZY CONDITIONS ARE EXPECTED. SEE THE FIRE WEATHER
DISCUSSION FOR CONCERNS THURSDAY. COLDER ARCTIC FRONT SHIFTS IN
THURSDAY NIGHT AND COOLS TEMPERATURES ANOTHER 15-20F FOR FRIDAY.

A SOUTHERN SYSTEM LOOKS TO PASS THROUGH ILLINOIS FRIDAY WITH SOME
SMALL RAIN CHANCES ACROSS THE SOUTH.

SATURDAY THROUGH TUESDAY...MODEL TRENDS TOWARD A SPLIT FLOW REGIME
ARE AGREED UPON WELL IN THE ECMWF AND GFS FROM 31.12Z. THE
FORECAST AREA WOULD REMAIN UNDER THE NW FLOW SPLIT WITH
TEMPERATURES NEAR OR SLIGHTLY BELOW NORMAL. FRONTOGENESIS IN THE
CONFLUENT FLOW COULD BRING SOME WEEKEND SHOWERS TOO.

SOME INDICATIONS EXIST FOR A TRANSITION TO A WESTERN U.S. TROUGH
EARLY NEXT WEEK WHICH COULD BE A RAINIER PATTERN.
&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z WEDNESDAY NIGHT)
ISSUED AT 1100 PM CDT TUE MAR 31 2015

CLOUDS...
EXPECT A FEW WISPS OF HIGH CLOUDS THROUGH THE NIGHT INTO
WED...WITH LOWERING CLOUD DECKS MOVING IN WITH A COLD FRONT TOWARD
00Z THU. COULD DROP INTO MVFR WITH THE FRONT SPAWNED SHOWERS/STORMS
FOR A FEW HOURS IN THE EARLY/MID EVENING WED.

WINDS...
THIS IS THE BIGGEST AVIATION CONCERN AS THE PRESSURE
GRADIENT TIGHTENS AHEAD OF THE APPROACHING COLD FRONT. DRY
ATMOSPHERE WILL ENHANCE MIXING...AND GUSTS AROUND 35KTS AT KRST ARE
LIKELY. IN ADDITION...DECAYING SHOWERS/STORMS OR GUSTS FROM STORMS
IN THE EVENING WILL ENHANCE THE ALREADY STRONG WINDS.

COLD FRONT LOOKS TO PASS ACROSS KRST AROUND 06Z...CLOSER TO 09Z FOR
KLSE.

RAP/NAM12 BUFKIT SOUNDINGS HINTING AT A SHORT WINDOW OF LLWS
POTENTIAL AT KRST BETWEEN 12-15Z. SFC WINDS ARE RAMPING UP BY THAT
TIME ALREADY...AND ITS BORDERLINE. WILL LEAVE MENTION OUT OF
FORECAST FOR NOW. KLSE LOOKS LIKE IT WILL AVOID LLWS CONCERNS.

WX/VSBY...
EXPECTING A PERIOD OF SHRA/TS EARLY WED EVENING. THUNDER
THREAT WILL BE ON THE WANE AS THE FRONT MOVES IN...WITH INSTABILITY
DECREASING AND MOVING INTO A DRIER AIRMASS. PROBABLY A HIGHER THREAT
AT KRST THEN KLSE. MAY ONLY WARRANT A -SHRA VCTS. CERTAINLY
SOMETHING TO WATCH WITH THE AFOREMENTIONED POTENTIAL FOR ENHANCED
GUSTINESS AROUND ANY SHOWER OR STORM.

&&

.FIRE WEATHER...
ISSUED AT 350 PM CDT TUE MAR 31 2015

WITH DRY FUELS AND SOME WINDS TODAY...IOWA HAS HAD SOME ISSUES
WITH FIRES TODAY. SPECIFICALLY...LOSING CONTROL OF PRESCRIBED
BURNS.

WEDNESDAY...STRONG WINDS IN THE 20 TO 30 MPH RANGE WITH GUSTS TO
40 MPH...AND RELATIVE HUMIDITIES IN THE LOWER 30S...MAKES FOR
ELEVATED FIRE WEATHER CONDITIONS. GRASSLAND FIRE DANGER VALUES ARE
OVER 50 /EXTREME/ IN IOWA AND THUS HAVE ISSUED A RED FLAG WATCH
THERE...EXCEPT MISS RIVER COUNTIES WHERE WINDS ARE A BIT LESS.
HOWEVER...WE MAY NEED A RED FLAG WATCH IN MN FOR THESE CONDITIONS
BASED ON BURN ACTIVITY TODAY AND ELEVATED CONDITIONS WEDNESDAY.
GOOD NEWS IS THAT SOME RAIN IS EXPECTED WEDNESDAY NIGHT TO KNOCK
DOWN FIRE ACTIVITY.

THURSDAY...POST-FRONTAL NORTHWEST WINDS WILL INCREASE AND DEEPLY
MIX TO POSSIBLY 5KFT. WITH DRIER AIR MASS MOVING IN...RH VALUES
ARE EXPECTED TO BE IN THE 20S BY AFTERNOON. WINDS WILL BE LESS
THURSDAY IN THE 15 TO 25 MPH RANGE...BUT ENOUGH TO CAUSE ANOTHER
ELEVATED FIRE DANGER DAY.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...FIRE WEATHER WATCH FROM 10 AM CDT WEDNESDAY THROUGH WEDNESDAY
     EVENING FOR MNZ079-086-087-094-095.

IA...FIRE WEATHER WATCH FROM 10 AM CDT WEDNESDAY THROUGH WEDNESDAY
     EVENING FOR IAZ008>010-018-019-029.

&&

SHORT TERM...BAUMGARDT
LONG TERM....BAUMGARDT
AVIATION.....RIECK
FIRE WEATHER...BAUMGARDT
Hazardous weather outlook, Mar 31, 7:07 PM CDT, 9 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
707 PM CDT TUE MAR 31 2015

IAZ011-030-MNZ088-096-WIZ017-029-032>034-041>044-053>055-061-
011000-
ALLAMAKEE-CLAYTON-WINONA-HOUSTON-TAYLOR-CLARK-BUFFALO-TREMPEALEAU-
JACKSON-LA CROSSE-MONROE-JUNEAU-ADAMS-VERNON-CRAWFORD-RICHLAND-
GRANT-
707 PM CDT TUE MAR 31 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
IOWA...SOUTHEAST MINNESOTA...AND SOUTHWEST INTO CENTRAL
WISCONSIN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SCATTERED THUNDERSTORMS ARE POSSIBLE WEDNESDAY EVENING. STRONG
WIND GUSTS COULD OCCUR WITH ANY STORM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION SHOULD NOT BE NEEDED.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

IAZ008>010-018-019-029-MNZ079-086-087-094-095-011000-
MITCHELL-HOWARD-WINNESHIEK-FLOYD-CHICKASAW-FAYETTE-WABASHA-DODGE-
OLMSTED-MOWER-FILLMORE-
707 PM CDT TUE MAR 31 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MINNESOTA AND NORTHEAST IOWA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED LATE WEDNESDAY
MORNING INTO WEDNESDAY EVENING. A FIRE WEATHER WATCH IS IN EFFECT
FROM 10 AM THROUGH 7 PM.

STRONG WINDS WITH GUSTS OF 35 TO 40 MPH ARE EXPECTED
WEDNESDAY...WITH SCATTERED THUNDERSTORMS POSSIBLE IN THE EVENING.
GUSTS WILL BE ENHANCED AROUND ANY STORM.

.SPOTTER INFORMATION STATEMENT...

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 1, 3:57 AM CDTWind AdvisoryARXChickasaw, Fayette, Floyd, Howard, Mitchell, Winneshiek14 hr
Apr 1, 3:00 PM CDTFire Weather WatchARXDodge, Fillmore, Houston, Mower, Olmsted, Wabasha and 1 more13 hr

Nearby

Red Flag Warnings in Iowa, 2015Red Flag Warnings in Minnesota, 2015Every red flag warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.